Alert archive / Massachusetts / Flash Flood Warnings in 2023

Flash Flood Warning 64, NWS Boston/Norton, MA

September 11, 20234 counties in Massachusetts

NWS Boston/Norton, MA issued this flash flood warning at Sep 11, 2023, 5:51 PM EDT for 4 counties in Massachusetts. It was in force for 5 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2023, 5:51 PM EDT (21:51 UTC)
Expired
Sep 11, 2023, 11:00 PM EDT
In force
5 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 95 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 6:10 PM EDTFLOOD2 Se West Springfield, MACars stuck in street flooding on Carando Drive and Weston St.
Sep 11, 6:24 PM EDTFLOOD3 Nne Agawam, MALiberty St near the plaza area is flooded to an estimated 1 foot.
Sep 11, 6:30 PM EDTFLOOD3 Wsw Springfield, MAEstimated 3 feet of water in basement along El Paso St. Blunt Park Rd impassable with 2 cars stuck in flooding to drivers door. Carew St near the Chicopee line, road closed with an estimated 4 feet of flooding. relayed by amateur radio.
Sep 11, 6:36 PM EDTFLOOD1 Ssw Chicopee, MAEast Main St at Broadway St flooded and impassable relayed by amateur radio.
Sep 11, 6:37 PM EDTFLOOD2 Sw Ludlow, MACars stuck in flooded water on Page Boulevard and Berkshire Avenue. Tapley street impassable from St. James to Bay St I291 exit 5 ramp flooded and impassible with an estimated 5 feet of water. Mass Pike exit 51 to I291 closed due to flooding Relayed by amateur

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 726 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
726 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

356 
WGUS51 KBOX 112151
FFWBOX
MAC011-013-015-027-120100-
/O.NEW.KBOX.FF.W.0064.230911T2151Z-230912T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
551 PM EDT Mon Sep 11 2023

The National Weather Service in Norton has issued a

* Flash Flood Warning for...
  Southern Worcester County in central Massachusetts...
  Southeastern Franklin County in western Massachusetts...
  Eastern Hampden County in western Massachusetts...
  Southeastern Hampshire County in western Massachusetts...

* Until 900 PM EDT.

* At 551 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 2 inches of rain have 
  fallen. The expected rainfall rate is 2 to 4 inches in 1 hour. 
  Additional rainfall amounts of 1 to 3 inches are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Worcester, Springfield, Chicopee, Holyoke, Amherst, Shrewsbury, 
  Northampton, Agawam, West Springfield, Ludlow, Grafton, South 
  Hadley, Holden, Southbridge, Auburn, Easthampton, Longmeadow, East 
  Longmeadow, Belchertown and Wilbraham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4204 7271 4229 7263 4243 7227 4243 7162
      4218 7175 4203 7196

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR

$$

Dooley
2 follow-up statements
350 
WGUS51 KBOX 112353
FFWBOX
MAC011-013-015-027-120300-
/O.EXT.KBOX.FF.W.0064.000000T0000Z-230912T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
753 PM EDT Mon Sep 11 2023

The National Weather Service in Norton has extended the

* Flash Flood Warning for...
  Southern Worcester County in central Massachusetts...
  Southeastern Franklin County in western Massachusetts...
  Eastern Hampden County in western Massachusetts...
  Southeastern Hampshire County in western Massachusetts...

* Until 1100 PM EDT.

* At 753 PM EDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 5 inches of rain have fallen. Additional rainfall amounts up 
  to 1 inch are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Worcester, Springfield, Chicopee, Holyoke, Amherst, Shrewsbury, 
  Northampton, Agawam, West Springfield, Ludlow, Grafton, South 
  Hadley, Holden, Southbridge, Auburn, Easthampton, Longmeadow, East 
  Longmeadow, Belchertown and Wilbraham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4204 7271 4229 7263 4243 7227 4243 7162
      4218 7175 4203 7196

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

Dooley
079 
WGUS71 KBOX 120251
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
1051 PM EDT Mon Sep 11 2023

MAC011-013-015-027-120301-
/O.EXP.KBOX.FF.W.0064.000000T0000Z-230912T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin MA-Hampden MA-Hampshire MA-Worcester MA-
1051 PM EDT Mon Sep 11 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 11 PM EDT THIS EVENING FOR 
SOUTHERN WORCESTER, SOUTHEASTERN FRANKLIN, EASTERN HAMPDEN AND 
SOUTHEASTERN HAMPSHIRE COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 200 AM EDT for portions of 
northern Connecticut. Portions of Massachusetts. Portions of Rhode 
Island.

LAT...LON 4204 7271 4229 7263 4243 7227 4243 7162
      4218 7175 4203 7196

$$

kp

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:01 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Sep 11, 3:01 PM EDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
301 PM EDT Mon Sep 11 2023

.SYNOPSIS...
Low pressure in the southern coastal waters will bring rounds of
showers and embedded thunderstorms capable of heavy rain through
early tonight. Overcast skies with fog is expected on Tuesday as
high pressure over Maine briefly builds in. A frontal system
interacting with subtropical moisture will bring soaking rains
to parts of southern New England Wednesday. Much drier and more
seasonable weather then arrives for Thursday into at least
Friday, although Hurricane Lee still could make a closer pass
late this week or next weekend. Increasing surf and rip currents
are likely to begin around Tuesday and continue into the
weekend, although there is low confidence in any other impacts.
Refer to the latest forecasts on Hurricane Lee from the National
Hurricane Center.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
245 PM Update:

Key Points:

* Slow-moving showers with embedded t-storms to produce periods of
  heavy rain and potential urban and poor drainage street flooding
  through 9 PM, greatest risk in the Hartford, Worcester, Providence
  to Metrowest/Greater Boston corridors.

* Impacts to the Monday PM commute expected. Localized rapid-onset
  flooding possible.

Weak area of low pressure in coastal eastern NJ extends a
stationary frontal boundary seen as a windshift/local
convergence zone from southern CT into central RI and SE MA.
This is helping to focus more numerous showers and embedded
t-storms along its extent. While scattered lighter showers are
evident in radar mosaic imagery across northern and western MA,
the greatest risk for showers and thunderstorms capable of heavy
rain appears to be aligned on this existing area of localized
convergence. This feature stands to lift slowly northward late
this afternoon to early evening near or into some of our major
metropolitan areas during the PM rush. It's a pattern that may
lead to repeated rounds of showers and embedded t- storms, one
in an environment of high warm cloud depths favoring efficient
rainfall production in even showers. Soils are highly saturated
from recent rains and some areas (e.g. Providence/Cranston) saw
flooding just yesterday. So the risk for reduced visibilities
and heavy rain capable of street flooding will exist anywhere
along the Flood Watch area, but especially aligned in vicinity
of the Hartford-Worcester- Providence-Metrowest/Greater Boston
corridor. That rains may be fairly persistent/redeveloping may
lead to street flooding, and we can't rule out localized flash
flooding in isolated to scattered instances especially in areas
that have been harder- hit over the last 2 to 3 days. Potential
exists for local amts up to 3 inches of rain in any areas that
see persistent, heavy downpours.

Flood Watch continues in effect until late evening with no
changes made in time or location(s) from the mid-morning
expansion. Trend will be for showers and embedded storms to
collapse/shift southeast after the PM commute into the mid-
evening hours along with a decrease in overall intensity.

While rain chances trend more intermittent/spotty by late
evening and into the remainder of the overnight, stratus and fog
spreads back in westward. Fog may become rather widespread given
light NE flow, saturated ground and that most areas would have
experienced recent rain. It's not yet certain if this situation
would rise to the level of needing either fog statements or
dense fog advisories but it is a favorable setting for fog to
develop overnight.

Temperatures only to fall a few degrees from current values,
into the mid 60s to around 70.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
245 PM Update:

Tuesday and Tuesday Night:

The weak area of low pressure bringing the more active weather
for this aftn and early tonight will have moved into the waters
well east of Cape Cod early Tue. However sfc ridging building
down coastal ME and NH will maintain onshore flow on modest NE
winds; models showing a lot of lower level RH trapped in the
lowest few km of atmosphere across much of central and eastern
sections of Southern New England. While any early-day fog should
dissipate by 10 AM, what will not will be a blanket of overcast
stratus, the net effect being little if any significant warming
despite still continued humid weather. Though there may be
intermittent and much lighter showers around in this blanket of
gray stratus clouds, Tuesday is a relative dry day of sorts
compared to recent conditions. Rain amts should be less than a
tenth of an inch in any one area. High temps were on the lower
end of guidance, using some of the higher-res NAM and a blend of
short- term guidance to bring highs in the low to mid 70s for
most of central and eastern MA and RI. Further west, there is
some optimism for more cloudy breaks into Tolland and Hartford
Counties and into western MA, with highs reaching the middle to
upper 70s.

Easterly flow continues into Tuesday evening, which will
maintain low clouds and possible development of foggy areas;
however it may not be as widespread as forecast conditions
tonight. Increasing height falls later in the overnight to early
Wed associated with frontal system bringing another round of
more active weather for Wed brings about an increase in PoP from
sub- mentionable to high chance range into our western counties.
However the bulk of rains should hold until well into Wed. Lows
mainly in the 60s.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Highlights...

* Wet weather returns with soaking rain and thunderstorms
  Wednesday.

* Dry weather and seasonable temperatures expected Thursday and
  Friday, but we continue to monitor Hurricane Lee into this
  weekend. It remains unknown whether it will directly impact
  New England.

* Increasing rip current risk and high surf continues into part
  of next weekend on beaches with southern and southeast
  exposures.

An approaching cold front Wednesday should result in another day
of showers and thunderstorms, with locally heavy rainfall. This
front should move offshore sometime Wednesday night into
Thursday.

The main issue with this portion of the forecast remains the
ultimate track of Hurricane Lee. This will be greatly influenced
by the evolution of a mid level trough over SE Canada and the
Great Lakes. Lots of uncertainty remains in the details, which
will be important. Please keep in mind that this is a forecast
4-5 days in the future. it remains too early to focus on the
specifics. This is the plan and prepare for possibilities phase
of the forecast. Those details and expected impacts for southern
New England will come into better focus towards mid week. Stay
tuned to the latest forecasts from the National Hurricane Center
for late this week into this weekend.

Above normal temperatures expected Wednesday, then trending to
near to slightly below normal late this week into this weekend.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

18Z TAF Update:

Through 00z Tue: Moderate confidence.

Generally lower (MVFR-LIFR categories) from ORH east with MVFR-
VFR conditions BAF-BDL initially; however increasing coverage of
SHRA/+SHRA into a SW to NE linear-oriented fashion, mainly in
the BOS, ORH, PVD, BDL and perhaps BED areas through 00z.
Embedded TS possible although would be the exception vs rule but
included as a TEMPO mention. E to NE winds 4-6 kt, although
ESE/SE winds 4-8 kt PVD and SE MA airports.

Tonight: Moderate confidence.

MVFR-LIFR early with likely ongoing SHRA/embedded TS moving ESE
00-03z while weakening as it does so. While rain generally
diminishes in coverage/intensity, with it will be the return of
stratus and fog at IFR to LIFR levels settling in; expanding
soonest eastern areas and a few hrs later toward western
airports. Reduced confidence in the exact timing. NE winds 3-6
kt, calm at times.

Tuesday and Tuesday Night: Moderate confidence.

While fog dissipates, IFR to LIFR ceilings likely central and
eastern airports for most of the time. May see some 1-category
improvement in categories for BAF-BDL but not likely any higher
than MVFR. Spotty, light SHRA during the day. Period of steadier
rains arrives late overnight to early Wed AM. NE to E winds 4-8
kt.

KBOS TAF...Moderate confidence in TAF. MVFR/IFR thru about 19z,
with increasing coverage and intensity of rain showers during
the 19-23z period which should bring lowering ceilings to IFR
levels and steady/heavy rain with visbys 1-3 SM. TS possible in
same timeframe. Rain gradually shifts southeast ~00-03z Tue
although NE winds will draw LIFR stratus and fog back in. Light
NE winds.

KBDL TAF...Moderate confidence in TAF. OVC VFR/MVFR with
increasing coverage and intensity of rain showers during the
19-23z period, bringing lowering ceilings and steady/heavy rain
with visbys 1-3 SM. Rain gradually shifts SE 23-00z although w/
fog and stratus at IFR/LIFR levels. Light north winds.

Outlook /Wednesday through Saturday/...

Wednesday: Mainly MVFR, with local IFR possible. SHRA likely,
slight chance TSRA.

Wednesday Night: Mainly VFR, with areas MVFR possible. Chance
SHRA, slight chance TSRA.

Thursday: VFR. Breezy. Slight chance SHRA.

Thursday Night: VFR. Breezy.

Friday: VFR. Windy with areas of gusts up to 30 kt.

Friday Night: VFR. Strong winds with gusts up to 45 kt. Slight
chance SHRA.

Saturday: VFR. Strong winds with gusts up to 55 kt. Chance
SHRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

245 PM Update:

Overall high confidence.

For this afternoon and tonight: Mainly E winds around 10 kt (NE on
northern waters, ESE/SE on the southern waters) tonight. Seas 2-4 ft
on most waters. Main risk for mariners is patchy fog (locally dense)
through overnight and showers and t-storms this afternoon into
evening.

For Tue and Tue night: Winds become NE to E around 10 kt, seas
continue mainly around 2 to 4 ft, though an outside chance of a 5 ft
wave is possible on the far outer waters by early Wed AM. Fog may
continue on the waters through Tue night.

Outlook /Wednesday through Saturday/...

Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers, isolated thunderstorms.

Wednesday Night: Winds less than 25 kt. Seas up to 5 ft. Chance
of rain showers, slight chance of thunderstorms.

Thursday: Winds less than 25 kt. Seas up to 5 ft. Chance of
rain showers.

Thursday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas.

Friday: Moderate risk for Small Craft Advisory winds with gusts
up to 30 kt. Rough seas up to 11 ft.

Friday Night: Moderate risk for gale force winds with gusts up
to 45 kt. Rough seas up to 17 ft. Slight chance of rain
showers.

Saturday: Moderate risk for storm force winds with gusts up to
55 kt. Rough seas up to 20 ft. Chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch until 2 AM EDT Tuesday for CTZ002>004.
MA...Flood Watch until 2 AM EDT Tuesday for MAZ004>007-012>021-026.
RI...Flood Watch until 2 AM EDT Tuesday for RIZ001>007.
MARINE...None.

&&

SYNOPSIS...Belk/Loconto
NEAR TERM...Loconto
SHORT TERM...Loconto
LONG TERM...Belk
AVIATION...Belk/Loconto
MARINE...Belk/Loconto

In the hours before

Local storm report, Sep 11, 5:18 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
518 PM EDT Mon Sep 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     Flood            2 S Taunton AP          41.85N 71.02W
09/11/2023                   Bristol            MA   Amateur Radio

            Staples Street just before Holloway Street
            is flooded with estimated 10-12 inches of
            water.

&&
Local storm report, Sep 11, 5:23 PM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
523 PM EDT Mon Sep 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     Flood            1 NE Attleborough       41.95N 71.28W
09/11/2023                   Bristol            MA   Law Enforcement

            Linden st, Thacher st, Vine st, Collins st,
            and Mendon rd all flooded an impassable.
            Relayed by amateur radio.

&&
Special weather statement, Sep 11, 5:23 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
523 PM EDT Mon Sep 11 2023

MAZ004-012-112215-
Southern Worcester MA-Northern Worcester MA-
523 PM EDT Mon Sep 11 2023

...A thunderstorm will bring heavy rainfall to portions of south
central Worcester County through 615 PM EDT...

At 522 PM EDT, Doppler radar was tracking a strong thunderstorm over
Leicester, or 7 miles west of Worcester. This storm was nearly
stationary.

HAZARD...Minor flooding.

SOURCE...Radar indicated.

IMPACT...Minor nuisance flooding of typically flood prone areas.

Locations impacted include...
Worcester, Shrewsbury, Holden, Auburn, Oxford, Millbury, Charlton,
Spencer, Leicester, Sturbridge, Sutton, Rutland, West Boylston,
Paxton, North Brookfield, Boylston, Brookfield, East Brookfield,
Oakham, and New Braintree.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4215 7208 4233 7207 4237 7175 4210 7176
TIME...MOT...LOC 2122Z 271DEG 2KT 4224 7195

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

Dooley
Special weather statement, Sep 11, 5:31 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
531 PM EDT Mon Sep 11 2023

MAZ013-017>021-112230-
Eastern Plymouth MA-Western Norfolk MA-Northern Bristol MA-
Southern Bristol MA-Southern Plymouth MA-Western Plymouth MA-
531 PM EDT Mon Sep 11 2023

...A thunderstorm will bring heavy rainfall to portions of
southeastern Norfolk, Plymouth and northeastern Bristol Counties
through 630 PM EDT...

At 530 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Taunton to Middleborough. Movement was
north at 15 mph.

HAZARD...Minor flooding.

SOURCE...Radar indicated.

IMPACT...Minor nuisance flooding of typically flood prone areas.

Locations impacted include...
Brockton, Fall River, Plymouth, Taunton, Stoughton, Bridgewater,
Marshfield, Attleboro, Mansfield, Middleborough, Easton, Wareham,
Norton, Somerset, Scituate, Pembroke, Sharon, Rockland, Foxborough,
and Abington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

These storms may intensify and become severe. Stay tuned to your
local media for updates and possible warnings.

&&

LAT...LON 4178 7077 4174 7125 4210 7125 4218 7067
      4211 7062
TIME...MOT...LOC 2130Z 191DEG 12KT 4188 7112 4187 7087

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

Dooley
Special weather statement, Sep 11, 5:44 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
544 PM EDT Mon Sep 11 2023

CTZ002-003-MAZ003-004-008>012-112245-
Hartford CT-Tolland CT-Western Hampshire MA-Southern Worcester MA-
Western Hampden MA-Eastern Hampden MA-Northern Worcester MA-
Eastern Franklin MA-Eastern Hampshire MA-
544 PM EDT Mon Sep 11 2023

...Strong thunderstorms will impact portions of Tolland, Hartford,
southwestern Worcester, Hampshire, southeastern Franklin and Hampden
Counties with heavy rainfall and minor flooding through 645 PM EDT...

At 543 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Barre to near Meriden. Movement was
northeast at 10 mph.

HAZARD...Minor flooding.

SOURCE...Radar indicated.

IMPACT...Minor nuisance flooding of typically flood prone areas.

Locations impacted include...
Springfield, Hartford, New Britain, West Hartford, Bristol,
Manchester, Chicopee, East Hartford, Enfield, Southington, Westfield,
Holyoke, Amherst, Glastonbury, Newington, Vernon, Windsor,
Northampton, Agawam, and West Springfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

These storms may intensify and become severe. Stay tuned to your
local media for updates and possible warnings.

&&

LAT...LON 4204 7301 4210 7290 4241 7274 4242 7205
      4196 7211 4196 7222 4184 7222 4183 7216
      4175 7216 4173 7225 4159 7239 4159 7247
      4165 7251 4163 7271 4155 7282 4156 7294
      4163 7293 4175 7301 4197 7289 4197 7303
TIME...MOT...LOC 2143Z 229DEG 7KT 4241 7215 4150 7280

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

Dooley
Local storm report, Sep 11, 5:49 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
549 PM EDT Mon Sep 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Flood            1 W North Providence    41.86N 71.48W
09/11/2023                   Providence         RI   Law Enforcement

            Brown Ave closed due to flooding. Relayed by
            amateur radio.

&&

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 3:00 AM EDTFlood WatchBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more23 hr
Sep 11, 7:05 AM EDTDense Fog AdvisoryBOXBarnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth3 hr
Sep 11, 1:51 PM EDTSpecial Weather StatementBOXBristol, Norfolk, Plymouth54 min
Sep 11, 2:11 PM EDTSpecial Weather StatementBOXMiddlesex64 min
Sep 11, 2:52 PM EDTSpecial Weather StatementBOXBristol, Norfolk53 min
Sep 11, 3:38 PM EDTSpecial Weather StatementBOXWorcester67 min
Sep 11, 3:54 PM EDTSpecial Weather StatementBOXBristol, Plymouth66 min
Sep 11, 4:10 PM EDTFlash Flood WarningBOXBristol, Norfolk, Worcester3 hr
Sep 11, 5:11 PM EDTFlash Flood Warning Considerable damage threatBOXBristol, Norfolk, Worcester3 hr
Sep 11, 5:17 PM EDTFlash Flood WarningBOXMiddlesex, Worcester6 hr
Sep 11, 5:23 PM EDTSpecial Weather StatementBOXWorcester52 min
Sep 11, 5:31 PM EDTSpecial Weather StatementBOXPlymouth59 min
Sep 11, 5:44 PM EDTSpecial Weather StatementBOXHampden, Hampshire61 min
Sep 11, 7:22 PM EDTFlash Flood Warning EmergencyCatastrophic damage threatBOXWorcester13 hr

Nearby

Flash Flood Warnings in Massachusetts, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.